Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 71, NWS Austin/San Antonio, TX

April 10, 2004Dimmit County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2004, 11:01 PM CDT for Dimmit County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 11:01 PM CDT (04:01 UTC)
Expired
Apr 11, 2004, 12:00 AM CDT
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Dimmit County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS54 KEWX 110401
SVRSAT
TXC127-110500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
  DIMMIT

* UNTIL MIDNIGHT CDT

* AT 1058 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS MOVING NORTHEAST AT 40 MPH OVER DIMMIT COUNTY.
HAIL AND STRONG WINDS ARE EXPECTED WITH THESE THUNDERSTORMS OVER
DIMMIT COUNTY FOR THE NEXT HOUR.  FREQUENT LIGHTNING WILL ACCOMPANY
THESE STORMS.

HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE 
PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM HIGH AREAS...METAL OBJECTS...AND TALL ISOLATED TREES. MOVE
INDOORS IF POSSIBLE BUT STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

LAT...LON 2860 10008 2827 10006 2827 9943 2861 9944

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:03 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 10, 9:03 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 PM CDT SAT APR 10 2004

.UPDATE...
AFTERNOON PACKAGE HAD THE CURRENT FORECAST HANDLED WELL WITH HIGH
POPS THROUGH THE NIGHT AND A FLASH FLOOD WATCH. ABOUT 50 PERCENT OF
THE FORECAST AREA APPEARS TO HAVE RECEIVED OVER AN INCH OF RAIN
BASED ON THE SLIGHT UNDERESTIMATION OF THE RADARS FOR NON-SEVERE
THUNDERSTORMS. SURFACE REPORTS APPEAR TO CONFIRM THIS ESTIMATE.
WATER VAPOR IMAGERY INDICATES CONTINUED OVERRUNNING OF ELEVATED
SHOWERS THUNDERSTORMS THE REST OF TONIGHT INTO EASTER SUNDAY AS A
SHORTWAVE PULLS OUT OF NORTHERN MEXICO. LIGHTNING REMAINS ACTIVE
DEEP INTO MEXICO, EXTENDING WESTWARD TO SOUTHERN ARIZONA.

THAT BEING SAID, THE HEAVIEST RAINFALL RATES SHOULD BE FINISHED WITH
SURFACE BASED CONVECTION PUSHING OFF THE COAST LATE TONIGHT. THE
SEVERE THREAT ALSO APPEARS TO BE REDUCED, THOUGH SOME STORMS COULD
PRODUCE SMALL HAIL IN THIS COOLER AIR REGIME. RAINFALL AMOUNTS FROM
THE ELEVATED ACTIVITY WILL BE MAINLY LESS THAN ONE-HALF INCH, BUT
LOCALLY HIGHER AMOUNTS POSSIBLE WOULD JUSTIFY HOLDING ONTO THE WATCH
FOR AT LEAST THE REST OF TONIGHT. HIGH POPS LOOK TO BE IN ORDER FOR
MOST OF EASTER SUNDAY, AND THE FFA MAY NEED TO BE EXTENDED BY THE
EARLY MORNING SHIFT.

&&

.PREV DISCUSSION...
ACTIVE WEATHER ON TAP THIS EVENING THRU EARLY SUNDAY MORNING. SHOWERS
AND THUNDERSTORMS ONGOING IN THE VICINITY OF THE COLD FRONT. FRONT
WILL SLIDE SOUTHWARD THIS EVENING WITH INDIVIDUAL STORMS TRAINING
SW TO NE ALONG AND BEHIND THE FRONTAL BOUNDARY. SEVERE WX STILL A
THREAT THRU THE EVENING HOURS WITH LARGE HAIL POSSIBLE WITH ISOLATED
OCCURRENCES OF DAMAGING WINDS. TRAINING CELLS WILL ALSO RESULT IN
FLASH FLOODING...AS SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS
AND RUNOFF WILL BE RAPID.

ALTHOUGH THE COLD FRONT WILL MOVE SOUTH ACROSS THE CWFA THIS
EVENING...ELEVATED CONVECTION WILL CONTINUE BEHIND THE FRONT.
POST-FRONTAL RAINS WILL CONTINUE ON SUNDAY WITH THE UPPER TROF
STILL TO THE WEST OF THE CWFA. RAIN CHANCES WILL FINALLY END FROM
WEST TO EAST MONDAY AFTERNOON.

DRY WEATHER TUESDAY THRU FRIDAY WITH RIDGING DEVELOPING ALOFT. RAIN
CHANCES RETURN BY THE WEEKEND WITH THE APPROACH OF ANOTHER WESTERN
U.S. UPPER TROF.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FFA ALL AREAS THROUGH 4 AM

&&

18/08
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
957 AM CDT SAT APR 10 2004

TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
957 AM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE
HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE
IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.  A FLASH FLOOD
WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL
ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS
AFTERNOON.

In the hours before

Local storm report, Apr 10, 6:19 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     LULING                  29.68N 97.65W
04/10/2004                   CALDWELL           TX   LAW ENFORCEMENT

            TREE DOWN

&&

DC
Local storm report, Apr 10, 6:35 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 N MOULTON             29.59N 97.15W
04/10/2004                   LAVACA             TX   EMERGENCY MNGR

            1 FOOT OF WATER COVERING COUNTY ROAD 285, 1/2 MILE NORTH
            OF MOLTON. ROAD IS IMPASSABLE.

&&

DC
Local storm report, Apr 10, 7:19 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      N MOULTON               29.57N 97.15W
04/10/2004                   LAVACA             TX   EMERGENCY MNGR

            THREE TO FOUR INCHES OF WATER OVER HIGHWAY 95.

0610 PM     HAIL             EZZELL                  29.28N 96.90W
04/10/2004  0.75 INCH        LAVACA             TX   LAW ENFORCEMENT

0610 PM     HAIL             5 E MOULTON             29.57N 97.06W
04/10/2004  1.75 INCH        LAVACA             TX   LAW ENFORCEMENT

            KOMENSKY

0610 PM     TSTM WND DMG     5 N HALLETTSVILLE       29.52N 96.94W
04/10/2004                   LAVACA             TX   LAW ENFORCEMENT

            TRAILER DAMAGED IN TRANSIT ON HIGHWAY 77

&&

DC
Local storm report, Apr 10, 8:23 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             8 SW SCHULENBURG        29.60N 97.00W
04/10/2004  2.75 INCH        LAVACA             TX   AMATEUR RADIO

            LOTS OF DAMAGE TO CARS AND HOMES FROM THE HAIL

&&

DC
Local storm report, Apr 10, 8:23 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TIME.
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             8 SW SCHULENBURG        29.60N 97.00W
04/10/2004  2.75 INCH        LAVACA             TX   AMATEUR RADIO

            LOTS OF DAMAGE TO CARS AND HOMES FROM THE HAIL

&&

DC/PM
Local storm report, Apr 10, 10:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             KIRBY                   29.46N 98.39W
04/10/2004  1.75 INCH        BEXAR              TX   LAW ENFORCEMENT

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:04 PM CDTFlash Flood WarningEWXLavaca56 min
Apr 10, 8:23 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Apr 10, 9:54 PM CDTSevere Thunderstorm WarningEWXMaverick51 min
Apr 10, 10:38 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe67 min
Apr 10, 10:57 PM CDTSevere Thunderstorm WarningEWXAtascosa, Frio63 min
Apr 10, 11:29 PM CDTSevere Thunderstorm WarningEWXWilson61 min
Apr 10, 11:58 PM CDTSevere Thunderstorm WarningEWXKarnes62 min
Apr 11, 12:48 AM CDTFlash Flood WarningEWXDeWitt3 hr
Apr 11, 1:02 AM CDTFlash Flood WarningEWXUvalde3 hr
Apr 11, 1:17 AM CDTFlash Flood WarningEWXLavaca3 hr
Apr 11, 1:44 AM CDTFlash Flood WarningEWXFayette2 hr
Apr 11, 1:57 AM CDTFlash Flood WarningEWXBandera, Medina, Real3 hr
Apr 11, 3:00 AM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Apr 11, 3:50 AM CDTFlash Flood WarningEWXUvalde2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.